Alert archive / Texas / Wind Advisories in 2023
Wind Advisory 8, NWS Shreveport, LA
NWS Shreveport, LA issued this wind advisory at Feb 26, 2023, 2:56 PM CST for 4 states. It took effect at Feb 26, 2023, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2023, 2:56 PM CST (20:56 UTC)
- In effect from
- Feb 26, 2023, 6:00 PM CST
- Expired
- Feb 27, 2023, 4:24 AM CST
- In force
- 10 hr
- Issued by
- NWS Shreveport, LA
All 48 counties
Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, McCurtain County, OK, Angelina County, TX, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 20 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720 WWUS74 KSHV 262056 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 256 PM CST Sun Feb 26 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271200- /O.NEW.KSHV.WI.Y.0008.230227T0000Z-230227T1200Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 256 PM CST Sun Feb 26 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY MORNING... * WHAT...South winds 20 to 30 mph with gusts of 35 to 45 mph expected in several locales. * WHERE...Much of south central and southwest Arkansas, north central and northwest Louisiana, deep east and northeast Texas and southeast Oklahoma. * WHEN...From 6 PM this evening to 6 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 24
3 follow-up statements
423 WWUS74 KSHV 270353 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 953 PM CST Sun Feb 26 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271200- /O.CON.KSHV.WI.Y.0008.000000T0000Z-230227T1200Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 953 PM CST Sun Feb 26 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * WHAT...South winds 20 to 30 mph with gusts in excess of 40 mph expected tonight. * WHERE...Much of south central and southwest Arkansas, north central and northwest Louisiana, deep east and northeast Texas and southeast Oklahoma. * WHEN...Through 6 AM CST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Also, boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 15
541 WWUS74 KSHV 270815 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 215 AM CST Mon Feb 27 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271500- /O.EXT.KSHV.WI.Y.0008.000000T0000Z-230227T1500Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 215 AM CST Mon Feb 27 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...South winds 15 to 20 mph with gusts in excess of 30 mph expected through mid-morning. * WHERE...Much of south central and southwest Arkansas, north central and northwest Louisiana, deep east and northeast Texas and southeast Oklahoma. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. In addition, strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ 19
426 WWUS74 KSHV 271024 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 424 AM CST Mon Feb 27 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271130- /O.CAN.KSHV.WI.Y.0008.000000T0000Z-230227T1500Z/ Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- Including the cities of De Queen, Nashville, Mineral Springs, Dierks, Ashdown, Hope, Prescott, Texarkana, Stamps, Lewisville, Bradley, Magnolia, El Dorado, Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Idabel, Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Jacksonville, Rusk, Henderson, Carthage, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 424 AM CST Mon Feb 27 2023 ...WIND ADVISORY IS CANCELLED... $$ 19
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 12:00 PM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 26, 12:00 PM CST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1200 PM CST Sun Feb 26 2023 ...New AVIATION... .SHORT TERM... (This afternoon through Monday) Issued at 901 AM CST Sun Feb 26 2023 Our Dense Fog Advisory has just expired with no further need this hour except for Gilmer up from zero to 1/4 mi. Everywhere else is better and a faster pace of of improvement will occur as we warm. Air temps are ranging from 50 at DeQueen to nearly 70 in Lufkin with lots in betweens and only a degree or spread. And with that light fog will still be around next hour and we will run the zone formatter again at noon to clean out the remaining morning wording. Otherwise, no changes needed with this update as a warm and breezy afternoon is sure to unfold everywhere compared to yesterday with the dominant 1024mb high over the Gulf spreading ESE winds this morning which will become gusty southerly this afternoon as the air mass moves farther eastward. /24/ && .LONG TERM... (Monday Night through Sunday) Issued at 250 AM CST Sun Feb 26 2023 We begin the long term with nearly zonal flow aloft. At the surface, ridging will have shifted well east of our region, allowing for a return to southerly low level flow to return. This will mean a warming trend through the middle part of the upcoming work week. By Wednesday, what once was zonal flow across the Southern Plains becomes southwesterly flow aloft due to a deepening trough digging its way into the Great Basin. Upstream forcing due to embedded perturbations in this flow should result in scattered convection Wednesday into Wednesday Night. By Thursday, the trough will begin to fill as it moves rapidly into the Tx Hill Country and the OK/TX Pnhdl Region of the Country. A well defined dryline will quickly surge eastward, east of the I-35 Corridor of N TX Thu Aftn/Night Evening into Thu Night. Atmospheric conditions in advance of the dryline suggests at least a moderately unstable airmass with middle 60 dewpoints returning to our entire region. If the GFS is anywhere close with the suggestion of sfc cyclogenesis and a sfc low moving rapidly north and east from N TX into Central AR Thu/Thu Night, then backing low level flow and ample deep layer shear will support all kinds of severe weather probabilities. The finer details will come into better agreement with time but there appears to be an increasing threat of severe thunderstorms late Thu/Thu Evng across our entire Four State Region before the dryline moves rapidly east of our region Friday. The upper trough axis moves rapidly north and east of our region Friday and through the upcoming weekend which suggests a drying trend and slightly cooler temperatures. /13/ && .AVIATION... (18Z TAFS) Issued at 1144 AM CST Sun Feb 26 2023 For the ArkLaTex terminals, the cool air foot hold continues over SW AR with VLIFR still at KTXK/KELD. The gradient is ramping up south of I-20 with some southerly gusts in E TX and light SE elsewhere. Increasing wind speeds will build into the night ahead along with a chance for some showers on the tail end of an upper low moving from KN into MO by daybreak. S winds overnight will back to and keep gusty SW for the remainder of the day. Low level wind shear will unfold around 06Z with SW aloft near 50KT. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 77 61 76 48 / 20 30 10 0 MLU 75 63 78 47 / 10 20 20 0 DEQ 66 51 72 39 / 30 80 0 0 TXK 70 56 73 46 / 20 50 0 0 ELD 70 60 75 43 / 20 20 10 0 TYR 77 56 73 50 / 20 50 0 0 GGG 79 58 74 47 / 20 30 10 0 LFK 82 62 77 49 / 10 30 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....13 AVIATION...24
Hazardous weather outlook, Feb 26, 1:33 PM CST, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 133 PM CST Sun Feb 26 2023 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-271945- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 133 PM CST Sun Feb 26 2023 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Windy conditions are expected later this evening and into the overnight hours with sustained southerly winds of 20 to 30 mph and gusts up to 40 mph. Showers and thunderstorms will also move across portions of the region overnight. At this time, it appears any storms that do develop should remain sub-severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous thunderstorms will begin moving across the region on Wednesday, however, the current thinking is that severe weather on Wednesday will be limited. On Thursday, strong to severe thunderstorms will be possible by the afternoon hours and into Thursday night with the arrival of our next storm system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:18 AM CST | Dense Fog Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 10 more | 7 hr |
Nearby
Wind Advisories in Texas, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.